MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-311
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding patient factors involving a triathlon insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: materials reviewed: 04/19/2021: stryker pi report.03/10/2021: x-ray series ap/lat sunrise (only sunrise labeled as right).Cemented ps triathlon with universal baseplate, no gross abn.Small amount of cement posteriorly, slight overhang of tibia laterally, small bony fragment/loose body lateral patella.(b)(6) 2018: implant sheet, right knee.Triathlon x3 asymmetric patella a29-9mm, size #3 universal tibia baseplate, size #2 ps right femoral component, !!mm ps poly size #3, 2 bags palacos r cement.Event confirmation: the event cannot be confirmed.There was placement of a cemented tka (b)(6) 2018.X-rays show the knee in stable position and stable fixation on 03/10/2021.There was no documentation or records outlining an infection or an effusion or a revision surgery.Root cause: a root cause may not be attributed to the case without review of additional medical records that outline the case and surgical history and findings.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.  complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Catalog numbers and lot codes of other devices listed in this report: 5551-g-299 triathlon asymmetric x3 patella lot 7hlx.5521-b-300 tri ts baseplate size 3 lot bvv9aa.5515f202 triathlon ps fem comp #2r-cem lot c676n.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
As reported: "right knee explantation with placement of antibiotic spacer.Pre-op diagnosis: pain due to rtk replacement, subsequent encounter knee effusion, right.No further information available per hospital." rep provided a primary usage sheet and x-rays.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11816923
Report Number0002249697-2021-00842
Device Sequence Number14401095
Product Code MBH
UDI-Device Identifier07613327050639
UDI-Public07613327050639
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number5532-G-311
Device Catalogue Number5532-G-311
Device Lot Number85409018A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight61